MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS
Model Number 03.211.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: lxh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while reducing a fracture on (b)(6) 2020, the 5.0mm reduction joystick pin was snapped in half.Procedure was completed successfully with an unknown surgical delay.This report is for a reduction joystick/5.0mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The reduction joystick/5.0 mm (p/n: 03.211.454, lot #: ft00258) was returned and received at us cq.Upon visual inspection, it was observed that the device was missing the 1.6 mm centering pin and sleeve with the washer.The threaded shaft was observed to be broken at the most proximal thread of the distal threads.No other issues were identified with the returned component of the device.The complaint condition is confirmed for the reduction joystick/5.0 mm (p/n: 03.211.454, lot #: ft00258).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part # 03.211.454, synthes lot # ft00258, supplier lot # ft00258, release to warehouse date: 23 mar 2017, supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION JOYSTICK/5.0MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10202275
Report Number2939274-2020-03017
Device Sequence Number1072262
Product Code HTD
UDI-Device Identifier10886982076465
UDI-Public(01)10886982076465
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.454
Device Catalogue Number03.211.454
Device Lot NumberST00258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1